MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING SLEEVE WITH LOCKING DEVICE; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING SLEEVE WITH LOCKING DEVICE; SCREWDRIVERS
Model Number 03.010.112
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection the holding sleeve with locking device was broken.There was no known patient or hospital involvement.This complaint involves one (1) device.This report is for one (1) holding sleeve with locking device.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The holding sleeve with locking device (p/n 03.010.112 lot 4818464) was received showing no visible defects or deformities along the instrument and its components.No breakage or fractures were identified with the returned components of the device.Functional testing showed that the collet (03.010.112.1) is jammed/stuck when in the release position.It was difficult to position the collet back to the lock position after releasing it.It was also difficult to unthread/thread the coupling sleeve (03.010.112.3) from/to the guide shaft (03.010.112.2).Dimensional inspection was not conducted as no visual defects or deformities were observed on any components of the instrument.The collet was not deformed or had any contribution to the functional issues identified.The functional difficulties encountered are likely due to lack of lubrication between moving parts and from consistent use over the part¿s lifetime and/or the components involved in the mechanism are worn out.As the device is over 14 years old, the cause of the functional issues are likely due to post manufacturing causes.The complaint condition of broken is unconfirmed for the holding sleeve with locking device (p/n 03.010.112 lot 4818464) as no breakage or fractures were identified with the returned components of the device.Functional testing showed that the collet (03.010.112.1) is jammed/stuck when in the release position.It was difficult to position the collet back to the lock position after releasing it.It was also difficult to unthread/thread the coupling sleeve (03.010.112.3) from/to the guide shaft (03.010.112.2).No definitive root cause could be determined.The functional difficulties encountered are likely due to lack of lubrication between moving parts and from consistent use over the part¿s lifetime and/or the components involved in the mechanism are worn out.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part # 03.010.112.Synthes lot # 4818464.Supplier lot # na.Release to warehouse date: 21 jan 2005.Manufactured by synthes brandywine.The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted no ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLDING SLEEVE WITH LOCKING DEVICE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9124902
Report Number2939274-2019-60907
Device Sequence Number11337263
Product Code HXX
UDI-Device Identifier10886982067845
UDI-Public(01)10886982067845
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.112
Device Catalogue Number03.010.112
Device Lot Number4818464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Initial Date Received by Manufacturer 09/02/2019
Supplement Date Received by Manufacturer09/27/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1